MAUDE Adverse Event Report: Medtronic Mexico S. De R.L. De CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

Medtronic Mexico S. De R.L. De CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-3-6-3D-ES
Medical Device Problem Codes Stretched (1601); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/11/2026
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report of multiple coils that encountered issues with echelon microcatheters.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm located in the basilar tip with a max diameter of 3mm and a 2mm neck diameter.It was noted the patient's blood flow was normal and the vessel tortuosity was moderate.The access vessel was the femoral artery with a 8mm diameter.No images are available for review.It was reported that the physician used the first echelon microcatheter (lot d086599) to deliver a 3¿6 coil (lot 232006956).When it was delivered to the proximal end of the introducer sheath, it was observed that the backup detachment point was kinked, and the coil was unintentionally stretched inside the microcatheter.The microcatheter was withdrawn as a whole, and a syringe was used to flush it, pushing the coil out of the catheter.A second new echelon microcatheter (same lot d086599) was then used instead to deliver an apb¿2¿6¿hx¿es coil (lot 232006956).However, it became stuck at the microcatheter hub and could not be advanced into the microcatheter.It was replaced with a new 1.5¿2 coil (lot unknown), but it still could not be delivered.It was indicated that all devices were prepared as per the instructions for use (ifu), and no patient symptoms or further complications were reported as a result of this event.The catheter was flushed as indicated in the ifu.Ancillary devices include a johnson & johnson long sheath, ton-bridge medical silver snake guide catheter, and an echelon microcatheter.Additional information was received.The causes or contributing factors for the event were unknown.There was no device deficiency with the 1st echelon microcatheter used.The 1.5¿2 coil used was a medtronic product; the lot number is unknown.For 3¿6 coil (lot 232006956), it is unknown if there were any issues that resulted in the damage that was found.For 1.5-2 coil : there was resistance at the hub of the catheter.The coils came out of the introducer sheath smoothly.A continuous saline flush was administered during the procedure.There was no kink/damage to the coils or catheters observed after removal.Only one coil was loosely packed, and the procedure was completed.
 
Additional Manufacturer Narrative
H3: product analysis as found condition (condition of returned device): two axium prime devices and an echelon-10 micro catheter were returned for analysis within a shipping box; within a sealed biohazard pouch and within their opened inner pouches.Visual inspection/damage location details: (pli-10) no device malfunction was reported with the echelon-10 micro catheter.Upon visual inspection, no issues were found with the echelon-10 micro catheter hub.The catheter body was found to be kinked at ~107.4cm from distal tip.No damages were found with the distal tip.The echelon-10 micro catheter distal tip was noted to be pre-shaped.No other anomalies were observed.(pli-20) the axium prime device was returned without introducer sheath.The axium prime pushwire was found to be broken but retained by release wire at ~7.5cm from proximal end.The shield coil was found to be stretched.The axium prime coil was found to be already detached and returned, stretched and damaged.No other anomalies were observed.(pli-30) the axium prime device was returned within introducer sheath.No bends or kinks were found with the axium prime pushwire.The axium prime coil was found to be still attached, stretched and damaged within introducer sheath.The implant coil was unable to be pushed out from introducer sheath for further analysis as it was found to be stuck.No other anomalies were observed.Testing/analysis (including sem reports): (pli-10) the total length of the echelon-10 micro catheter was measured to be ~155.4cm.The usable length of the echelon-10 micro catheter was measured to be ~148.0cm which is within specification.(pli-30) the axium prime coil could not be used for resistance testing with an in-house micro catheter due to its damaged condition.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿coil resistance/stuck at cath.Hub¿ could not be confirmed for pli-30.Possible causes for coil resistance at catheter hub is use of an improper hubbing technique (over tightening of the rhv/sheath firmly seated into hub).Improper hubbing technique could not be ruled out as a potential root cause for the event.Based on the device analysis and reported information, the customer¿s report of ¿coil stretch¿ was confirmed for pli-20.There was no reported issue pushing the axium prime coil out from within the introducer sheath.Therefore, it is possible the axium coil became damaged upon removal from within the introducer sheath; however, the root cause could not be determined.Based on the device analysis and the reported information, the customer¿s report of ¿coil kink/damage¿ was confirmed as the axium pusher was found to be broken and the implant coil was found to be damaged; however, the cause of the damage/stretch could not be determined.There were no reported issues pushing the axium implant coil from within the introducer sheath during preparation per ifu.It is possible the implant coil became damaged when retracting the implant coil following hydration or due to improper hubbing technique (over tig htening of the rhv) subsequently causing the implant coil to become stuck.However, the root cause could not be determined.No device malfunction was reported for the echelon-10 micro catheter.The root cause for the echelon-10 micro catheter damage could not be d etermined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
Medtronic Mexico S. De R.L. De CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
Medtronic Mexico S. De R.L. De CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
+1(763)526-5677
MDR Report Key50201072
Report Number9617601-2026-05036
Device Sequence Number18750970
Product Code KRD
UDI-Device Identifier00763000313739
UDI-Public(01)00763000313739(17)280813(10)232006956
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-3-6-3D-ES
Device Catalogue NumberAPB-3-6-3D-ES
Device Lot Number232006956
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer07/09/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/23/2026
Initial Report FDA Received Date08/10/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale